MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550275-15
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and investigated.A visual inspection was performed on the returned device and analysis of the device indicated that the balloon folds were tight at the distal end and relaxed and bunched at the proximal end of the balloon.The stent implant was returned stationary between the balloon markers.The abbott balance middleweight guide wire used during the procedure was returned frozen inside the sds; thus confirming the reported difficult to remove.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficult to remove appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed, distal posterior descending artery (pda) via femoral access.A 2.75x15mm xience sierra drug eluting stent (des) was advanced to the lesion over a bmw guide wire (gw).During deployment, the des became caught with the gw and the gw coils unraveled.The gw and the stent system were removed from the anatomy together.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.A whisper es gw and a new, same size xience sierra des were used to successfully complete the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11661397
Report Number2024168-2021-03100
Device Sequence Number3437434
Product Code NIQ
UDI-Device Identifier08717648227172
UDI-Public08717648227172
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number1550275-15
Device Catalogue Number1550275-15
Device Lot Number0052541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR